MAUDE Adverse Event Report: ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ABBOTT MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Air Embolism (1697); Arrhythmia (1721)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model/lot number information was not able to be obtained for this device.Therefore, full udi information(d4) and 510k(g3) are not available.
 
Event or Problem Description
During an accessory pathway ablation procedure, an air embolism occurred which resulted in an arrhythmia and required compressions to stabilize the patient.While working around the left ventricular summit area with the ablation catheter, after many lesions had been performed, a 'bubble detected' message was noted from the ampere indicating that there was a cool point pump bubble detected.The irrigation fluid bag had run out and needed to be replaced.The ablation catheter was in a proper location to ablate around the left atrial appendage, thus it was not going to be removed outside the patient to flush and instead the flush would happen from closing the stopcock to the patient.When the fluid bag was replaced, the stopcock was accidentally left open and flushed with the catheter still in the heart, leading to introduction of air bubbles.The patient was believed to have an air embolism, as they went into a ventricular escape rhythm and anesthesia vitals dropped.Chest compressions were performed, the patient stabilized and returned to normal rhythm.The remainder of the case was aborted, and the accessory pathway was not successfully ablated.The patient woke up from anesthesia with no remaining effects from the event.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis; however, it was reported that the catheter remained inserted in the patient during fluid bag replacement and priming of the catheter.The tactiflex¿ ablation catheter, sensor enabled¿ instructions for use (ifu) states, ¿do not prime the tubing set while the catheter is in the patient.Remove catheter from patient and use prime to purge air or bubbles from the system.¿ review of the device history record was not possible as the lot number is unknown.Based on the information received, the cause of the reported air embolism and subsequent arrhythmia is determined to be failure to follow the instructions for use (ifu).

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23009813
Report Number3008452825-2025-00443
Device Sequence Number9848612
Product Code OAE
UDI-Device Identifier05415067034694
UDI-Public05415067034694
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale